Alert archive / Oklahoma / High Wind Warnings in 2023
High Wind Warning 4, NWS Norman, OK
NWS Norman, OK issued this high wind warning at Jul 17, 2023, 7:37 PM CDT for Alfalfa County, Major County, Woods County, Oklahoma. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2023, 7:37 PM CDT (00:37 UTC)
- Expired
- Jul 17, 2023, 9:16 PM CDT
- In force
- 99 min
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Major County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 43 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -406 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 693 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 19.6
The text
As transmitted.
355 WWUS74 KOUN 180037 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 737 PM CDT Mon Jul 17 2023 OKZ005-006-011-180845- /O.NEW.KOUN.HW.W.0004.230718T0037Z-230718T0300Z/ /O.CON.KOUN.HT.Y.0016.230718T1700Z-230719T0100Z/ Woods-Alfalfa-Major- Including the cities of Alva, Cherokee, Helena, Carmen, and Fairview 737 PM CDT Mon Jul 17 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...For the High Wind Warning, west and east wind gusts up to 70 mph. * WHERE...Woods, Alfalfa and Major Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected, especially across Alfalfa and far eastern Woods County. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ OKZ007-012-013-018>020-024>032-039>048-050>052-TXZ086-089-090- 180845- /O.CON.KOUN.HT.Y.0015.000000T0000Z-230719T0100Z/ Grant-Garfield-Noble-Kingfisher-Logan-Payne-Canadian-Oklahoma- Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes- Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-Carter- Johnston-Atoka-Love-Marshall-Bryan-Wichita-Archer-Clay- Including the cities of Medford, Pond Creek, Lamont, Wakita, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Sheppard AFB, Wichita Falls, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 737 PM CDT Mon Jul 17 2023 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT TUESDAY... * WHAT...Heat index values up to 111. * WHERE...Portions of central, east central, northern, southeast, southern and southwest Oklahoma and northern Texas. * WHEN...Until 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ OKZ004-008>010-014>017-021>023-033>038-TXZ083>085-087-088-180845- /O.CON.KOUN.HT.Y.0016.230718T1700Z-230719T0100Z/ Harper-Kay-Ellis-Woodward-Roger Mills-Dewey-Custer-Blaine-Beckham- Washita-Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Hardeman-Foard-Wilbarger-Knox-Baylor- Including the cities of Buffalo, Laverne, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Quanah, Crowell, Vernon, Munday, Knox City, and Seymour 737 PM CDT Mon Jul 17 2023 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Portions of northern, northwest, southwest and western Oklahoma and northern Texas. * WHEN...From noon to 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
216 WWUS74 KOUN 180106 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 806 PM CDT Mon Jul 17 2023 OKZ005-006-011-180915- /O.CON.KOUN.HW.W.0004.000000T0000Z-230718T0300Z/ /O.CON.KOUN.HT.Y.0016.230718T1700Z-230719T0100Z/ Woods-Alfalfa-Major- Including the cities of Alva, Cherokee, Helena, Carmen, and Fairview 806 PM CDT Mon Jul 17 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...For the High Wind Warning, west and east wind gusts up to 65 mph. For the Heat Advisory, heat index values up to 110 expected. * WHERE...Woods, Alfalfa and Major Counties. * WHEN...For the High Wind Warning, until 10 PM CDT this evening. For the Heat Advisory, from noon to 8 PM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected, especially across Alfalfa and far eastern Woods County. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ OKZ007-012-013-018>020-024>032-039>048-050>052-TXZ086-089-090- 180915- /O.CON.KOUN.HT.Y.0015.000000T0000Z-230719T0100Z/ Grant-Garfield-Noble-Kingfisher-Logan-Payne-Canadian-Oklahoma- Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes- Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-Carter- Johnston-Atoka-Love-Marshall-Bryan-Wichita-Archer-Clay- Including the cities of Medford, Pond Creek, Lamont, Wakita, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Sheppard AFB, Wichita Falls, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 806 PM CDT Mon Jul 17 2023 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT TUESDAY... * WHAT...Heat index values up to 111. * WHERE...Portions of central, east central, northern, southeast, southern and southwest Oklahoma and northern Texas. * WHEN...Until 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ OKZ004-008>010-014>017-021>023-033>038-TXZ083>085-087-088-180915- /O.CON.KOUN.HT.Y.0016.230718T1700Z-230719T0100Z/ Harper-Kay-Ellis-Woodward-Roger Mills-Dewey-Custer-Blaine-Beckham- Washita-Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Hardeman-Foard-Wilbarger-Knox-Baylor- Including the cities of Buffalo, Laverne, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Quanah, Crowell, Vernon, Munday, Knox City, and Seymour 806 PM CDT Mon Jul 17 2023 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Portions of northern, northwest, southwest and western Oklahoma and northern Texas. * WHEN...From noon to 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
105 WWUS74 KOUN 180216 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 916 PM CDT Mon Jul 17 2023 OKZ005-006-011-181030- /O.CAN.KOUN.HW.W.0004.000000T0000Z-230718T0300Z/ /O.CON.KOUN.HT.Y.0016.230718T1700Z-230719T0100Z/ Woods-Alfalfa-Major- Including the cities of Alva, Cherokee, Helena, Carmen, and Fairview 916 PM CDT Mon Jul 17 2023 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Heat index values up to 110 expected. * WHERE...Woods, Alfalfa and Major Counties. * WHEN...From noon to 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ OKZ007-012-013-018>020-024>032-039>048-050>052-TXZ086-089-090- 181030- /O.CON.KOUN.HT.Y.0015.000000T0000Z-230719T0100Z/ Grant-Garfield-Noble-Kingfisher-Logan-Payne-Canadian-Oklahoma- Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-Hughes- Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-Carter- Johnston-Atoka-Love-Marshall-Bryan-Wichita-Archer-Clay- Including the cities of Medford, Pond Creek, Lamont, Wakita, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Sheppard AFB, Wichita Falls, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 916 PM CDT Mon Jul 17 2023 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT TUESDAY... * WHAT...Heat index values up to 111. * WHERE...Portions of central, east central, northern, southeast, southern and southwest Oklahoma and northern Texas. * WHEN...Until 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ OKZ004-008>010-014>017-021>023-033>038-TXZ083>085-087-088-181030- /O.CON.KOUN.HT.Y.0016.230718T1700Z-230719T0100Z/ Harper-Kay-Ellis-Woodward-Roger Mills-Dewey-Custer-Blaine-Beckham- Washita-Caddo-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Hardeman-Foard-Wilbarger-Knox-Baylor- Including the cities of Buffalo, Laverne, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Quanah, Crowell, Vernon, Munday, Knox City, and Seymour 916 PM CDT Mon Jul 17 2023 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT TUESDAY... * WHAT...Heat index values up to 107 expected. * WHERE...Portions of northern, northwest, southwest and western Oklahoma and northern Texas. * WHEN...From noon to 8 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Jul 17, 2:59 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 17, 2:59 PM CDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Norman OK
259 PM CDT Mon Jul 17 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Tuesday)
Issued at 258 PM CDT Mon Jul 17 2023
A complex of storms continues to move south across portions of OK
east of the fa. However, there is a small chance far eastern
portions of the fa may still end up affected as it continues to move
south and southeast across the region. There is also a low chance
that a few isolated storms develop and affect portions of northern
and maybe central OK later this afternoon and evening although most
if not all locations are expected to remain dry this evening/night.
If these storms do develop, damaging winds and large hail will be a
concern.
Heat will be the story across the area Tuesday. Breezy southwest
winds are expected tomorrow. Drier air/mixing is expected with these
winds but there is some uncertainty as to the extent of mixing that
will occur and how much sfc dewpoints will lower. On the other side,
evapotranspiration should be ongoing which could counteract some of
the mixing. What all this boils down to is that if the
evapotranspiration wins then hot and humid conditions will prevail
whereas if mixing wins then hot and dry conditions will prevail.
Anyway you put it, it will likely be uncomfortable for most
tomorrow, especially if you are going to be outdoors. With that in
mind have expanded the heat advisory to across the rest of the fa.
An excessive heat warning could be needed in some areas for tomorrow
but with the uncertainty will hold off and let later shifts get
another look at models, etc before a decision is made.
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 258 PM CDT Mon Jul 17 2023
Models show the upper high continuing over portions of the region
for a few more days things shift back west and ridge builds over the
western U.S. shifting the region back to WNW/NW flow aloft later in
the week and over the weekend.
Meanwhile, models show a cold front moving into parts of the fa
Tuesday night. This boundary is expected to stall over portions of
the fa before another impulse/shortwave moves across the region
pushing the boundary a little further south Wednesday
night/Thursday. Showers and thunderstorms could be possible along
and north of the boundary Wednesday evening/night. Higher chances
for showers and storms will be Thursday evening/night with another
shortwave moving across the region. With a return to WNW/NW flow,
the potential for storms developing in the High Plains and moving
across portions of the area overnight into the morning will keep
rain chances through the weekend.
With the upper high influencing the region over the next few days,
hot conditions will continue in at least parts of the fa, especially
ahead of the previously mentioned frontal boundary with the
potential for heat advisories to continue for a few more days.
Temperatures are then expected to drop back down closer or below
average for most areas the end of the week into the weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1217 PM CDT Mon Jul 17 2023
The main concern in the near term is the potential for scattered
convection across northern into northeast Oklahoma (KPNC/KSWO)
through early this evening. A brief period of MVFR/IFR conditions
(with erratic/gusty winds) would be expected should a storm directly
impact a terminal. While guidance diverges beyond 00 UTC/7 PM CDT
this evening, additional convective chances may ultimately
develop near northern Oklahoma terminals. For now, this chance
appears greatest at KPNC, though mentions of precip will not be
included at this update given the uncertainty.
Otherwise, after 09-10 UTC/4-5 AM CDT Tuesday morning, areas of
low-level wind shear are expected from south-central into northern
Oklahoma. Widespread VFR conditions, with passing high clouds and
gusty southwest winds, are expected on Tuesday areawide.
Safe travels!
Ungar
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 102 78 101 / 10 0 0 0
Hobart OK 75 105 76 105 / 0 0 0 0
Wichita Falls TX 78 109 79 107 / 0 0 0 0
Gage OK 75 105 73 101 / 10 0 0 0
Ponca City OK 73 102 76 98 / 20 0 0 0
Durant OK 77 102 79 100 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 8 PM CDT Tuesday for OKZ004>006-
008>011-014>017-021>023-033>038.
Heat Advisory until 8 PM CDT Tuesday for OKZ007-012-013-018>020-
024>032-039>048-050>052.
TX...Heat Advisory from noon to 8 PM CDT Tuesday for TXZ083>085-087-
088.
Heat Advisory until 8 PM CDT Tuesday for TXZ086-089-090.
&&
SHORT TERM...25
LONG TERM....25
AVIATION...34Hazardous weather outlook, Jul 17, 7:05 PM CDT, 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 705 PM CDT Mon Jul 17 2023 OKZ004>048-050>052-TXZ083>090-190015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 705 PM CDT Mon Jul 17 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Severe thunderstorms will be possible across northwestern Oklahoma through the late evening hours. Large hail up to the size of tennis balls and wind gusts exceeding 70 mph will be the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Heat... Hot temperatures are expected again Tuesday and Wednesday throughout the area, and into Thursday across north Texas and southern Oklahoma. .Thunderstorms... There is a chance of storms across northern Oklahoma Wednesday night, and Thursday night into Friday with storms possible through most of the area on Saturday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 17, 7:23 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Norman OK
723 PM CDT Mon Jul 17 2023
OKZ005>007-011-012-180115-
Major OK-Garfield OK-Alfalfa OK-Woods OK-Grant OK-
723 PM CDT Mon Jul 17 2023
...Strong thunderstorms will impact portions of Woods, Alfalfa,
western Grant, western Garfield and eastern Major Counties through
815 PM CDT...
At 722 PM CDT, the leading edge of winds from strong thunderstorms
was along a line extending from near Amorita to 3 miles south of Jet
to 5 miles west of Ringwood. Movement was southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...A 60 mph wind gust was reported in Cherokee.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Enid, Alva, Cherokee, Helena, Waukomis, Pond Creek, Lahoma, Ringwood,
Drummond, Carmen, Wakita, Cleo Springs, Freedom, Kremlin, Goltry,
Ames, Meno, Jet, Aline, and Nash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9777 3617 9776 3617 9819 3700 9946
TIME...MOT...LOC 0022Z 308DEG 22KT 3692 9825 3661 9816 3637 9834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MeisterThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:23 PM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Grant, Woods | 52 min |
| Jul 18, 9:57 AM CDT | Excessive Heat Warning | OUN | Atoka, Bryan, Carter, Coal, Garvin, Hughes and 7 more | 34 hr |
| Jul 18, 9:57 AM CDT | Heat Advisory | OUN | Atoka, Bryan, Carter, Coal, Jefferson, Johnston and 2 more | 5 hr |
Nearby
High Wind Warnings in Oklahoma, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.